Prednisone

Posted by jules11 @jules11, Thu, Jun 6 6:54am

I have been on this site before, but I can’t seem to find my way back to the link. Today I was told that I have to increase my dose of prednisone back to 5mg after taking almost 6 months to taper to 4mg. I just don’t want to do that. My C Reactive marker has risen to 15, but I have no pain. What should I do … follow my instinct or is there a greater risk in not increasing?

Liked by Leonard

My Rheumatologist says that if you have PMR the re occurrence is very possible unless you go slow and easy with decreasing Pred..if need be you may need to play with it slightly and increase when needed
My CRP 69 at the outset and now down to 5 but I am still on 10 mgs but will take a year before I may or may not be off it even at CRP of 5 still have stiffness very manageable however

Liked by Leonard

REPLY

@gardenjunkie Hi I found some information on leaky gut go to Microbiome Labs there is a download .I've read some information and sounds reasonable.

Liked by Leonard, jules11

REPLY

Are you on Prednisone for inflammatory problems, Diabetes, Lupus, Arthritis or other autoimmune problems? I assume your talking about 5mg a day. Although that's a low does it still can cause unwanted side effects. I only took it once for a drug reaction. I have always refused cortisone shots or other steroids but not everyone has that option.
As I understand it Statin drugs may help lower your CRP levels. High CRP levels may also be an indicator of heart disease. But it can mean many things that only a physician can reliably diagnose. I don't blame you for wanting off Prednisone.
Good luck,
Jake

Liked by jules11

REPLY

Is your primary care physician prescribing your Prednisone?
Have you thought about seeing an endocrinologist since hormones are their specialty?
Jake

Liked by jules11

REPLY
@marilyncarkner

My Rheumatologist says that if you have PMR the re occurrence is very possible unless you go slow and easy with decreasing Pred..if need be you may need to play with it slightly and increase when needed
My CRP 69 at the outset and now down to 5 but I am still on 10 mgs but will take a year before I may or may not be off it even at CRP of 5 still have stiffness very manageable however

Jump to this post

Yes, when I was on 10mg my CRP went down to 1. At 7mg it went to 5 but now at 4mg it is back up to 15.

Liked by Leonard

REPLY
@jakedduck1

Are you on Prednisone for inflammatory problems, Diabetes, Lupus, Arthritis or other autoimmune problems? I assume your talking about 5mg a day. Although that's a low does it still can cause unwanted side effects. I only took it once for a drug reaction. I have always refused cortisone shots or other steroids but not everyone has that option.
As I understand it Statin drugs may help lower your CRP levels. High CRP levels may also be an indicator of heart disease. But it can mean many things that only a physician can reliably diagnose. I don't blame you for wanting off Prednisone.
Good luck,
Jake

Jump to this post

I have PMR, inflammatory. My rheumatologist seems rather disinterested, perhaps I should return to my GP.

Liked by Leonard

REPLY

@jules11
Hi there,
Have you taken any Anti-inflammatory drugs that were helpful. I use to take Vioxx before it was discontinued. The most effective drug I ever used. Any pain pills helpful. I’m sure you don’t want to stay on Prednisone long term.
Good luck.

REPLY
Please login or register to post a reply.